MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE CONNECT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE CONNECT GUIDE WIRE
Model Number 1012595
Medical Device Problem Codes Break (1069); Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this was a procedure to treat a right common iliac artery with chronic total occlusion.A retrograde approached was to be performed.An ht connect 250t guidewire (gw) was advancing, but could not cross the target lesion due to anatomical challenges.Then, approximately 5cm from the distal tip, a core break was observed.The coils seemed to have unraveled.Therefore, the gw was removed intact.The procedure was completed with an unspecified gw and a different approach.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was returned.As per the lot history review it was concluded that the guidewires were manufactured according to the specification.The required test and inspections were performed and passed.Based on the information provided above, the cause of the failure cannot be traced to the device as adverse event is related to the patient condition.There is no evidence to suggest that the design of the guidewire or any manufacturing related concerns has contributed to the incident.It is therefore likely that the guidewire fractured after being challenged beyond its design capabilities in the challenging patient¿s anatomy during the procedure.Scanning electron microscopy (sem) was performed and the analysis confirmed that the fracture occurred due to torsional overloading of the guidewire.Integer has not implemented any corrections as a result of this complaint.
 
Event or Problem Description
N/a.

Brand Name
HI-TORQUE CONNECT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
LAKE REGION MEDICAL INTL RESEA
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12689181
Report Number2024168-2021-09557
Device Sequence Number14514429
Product Code DQX
UDI-Device Identifier08717648175053
UDI-Public08717648175053
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1012595
Device Catalogue Number1012595
Device Lot Number5771227
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight82 KG